Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ARV Rx
Aug 21, 2007

Hi, I was recently diagnosed HIV positive; I am feeling very anxious not only about the idea of being HIV + but also about the life style I am going to deal with the treatment. I understand the ARV cocktail has a lot of side horrible effects, not to mention about the amount of pills that we are supposed to take, food restrictions, etc. Is it important to take the medication before AIDS appears?

Response from Dr. Horwath

The antiretroviral medications do have side effects, but they are not severe or horrible for most people. If you have an adverse reaction to one of the medications, then your doctor may be able to find another medication that works better for you. In recent times, the treatments have been improved so that fewer pills are required. Most people do better in the long run if they start the medications before they develop complications like opportunistic infections. You should see your doctor on a regular basis so that he can monitor you and advise you when to start treatment.



Previous
Coping with a partners anger
Next
cd-4 count/vl same

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement